MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0840
Medical Device Problem Codes Detachment Of Device Component (1104); Physical Resistance (2578); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an aneurysm in the lumbar artery using a ruby coil.During the procedure, while attempting to advance a ruby coil through a lantern delivery microcatheter (lantern), the physician experienced resistance and subsequently, the ruby coil unintentionally detached in the lantern.The physician then attempted to remove the lantern with the detached coil; however, the coil unraveled and stayed in the patient¿s body.It was reported that part of the detached coil was out of the access sheath and therefore, the physician pulled the ruby coil out by hand.The procedure was stopped at this point.In addition, there was no noted damage to the lantern after removal.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were inadvertently missed on the initial mfr report and are being included on this follow-up #01 mfr report: 1.Patient identifier.2.Age at time of event/age units.3.Sex.Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 1.Phone.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6952254
Report Number3005168196-2017-01781
Device Sequence Number795619
Product Code HCG
UDI-Device Identifier00814548012988
UDI-Public00814548012988
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/07/2025
Device Catalogue NumberRBY2C0840
Device Lot NumberF74385
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Date Report Sent to FDA01/01/2005